Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Irregular periods with dark discharge. No cramps. Should I got to a doctor?

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
Hi, I have noticed over the past few months I almost always have two periods a month. The first one is always pretty light and lasts about 4 days. Then I stop bleeding for a few days and then start the darker discharge like happens on the last day or so of a normal period. Then I start bleeding again like a normal period for a couple days. I am only 31, I'm not sexually active, and I don't ever have heavy bleeding or cramps. If I ever do cramp it's not bad and is only on the very first day. What could be the cause. Should I be worried? There is no history of female health problems in my family on either side of my family (my mom or dad). And how do I find a Good doctor to go see about this?

Thank you so much!
Posted Mon, 11 Jun 2012 in Women's Health
Answered by Dr. Minoo Bhagia 2 hours later

Thanks for writing to us

This type of bleeding is called dysfunctional uterine bleeding and is usually due to progesterone deficiency

Anaemia can be a contributing factor

Get your ultrasound done to see the endometrial thickness

As you already had three open heart surgeries so it is advisable to take any treatment under cardiologist as well as gynaecologist

Thyroid disorder can also cause irregular cycles

Best wishes
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor